Alert archive / New York / Freeze Warnings in 2006
Freeze Warning 2, NWS Buffalo, NY
NWS Buffalo, NY issued this freeze warning at Oct 6, 2006, 3:18 AM EDT for 4 counties in New York. It took effect at Oct 7, 2006, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2006, 3:18 AM EDT (07:18 UTC)
- In effect from
- Oct 7, 2006, 2:00 AM EDT
- Expired
- Oct 7, 2006, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Jefferson County, NY, Lewis County, NY
The radar
The Binghamton radar (KBGM), 131 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBUF 060718 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 318 AM EDT FRI OCT 6 2006 ...FROST EXPECTED OVER MUCH OF THE AREA TONIGHT... .COOL CANADIAN HIGH PRESSURE CENTERED OVER ONTARIO WILL BUILD SOUTH ACROSS THE AREA TODAY AND TONIGHT. THE HIGH WILL PROVIDE US WITH MAINLY CLEAR SKIES ALONG WITH LIGHT WINDS TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S OVER MOST OF THE REGION TONIGHT...WITH THE EXCEPTION OF AREAS NEAR THE SHORES OF LAKES ERIE AND ONTARIO. ACROSS INTERIOR SECTIONS OF THE WESTERN SOUTHERN TIER AND NORTH COUNTRY...TEMPERATURES ARE LIKELY TO EVEN DIP A FEW DEGREES BELOW THE FREEZING MARK...RESULTING IN A KILLING FREEZE. NYZ007-008-020-021-061200- /O.NEW.KBUF.FZ.W.0002.061007T0600Z-061007T1200Z/ /O.CON.KBUF.FR.Y.0005.000000T0000Z-061006T1200Z/ JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE...OLEAN... WELLSVILLE 318 AM EDT FRI OCT 6 2006 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. A FROST ADVISORY ALSO REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. LIGHT WINDS AND MAINLY CLEAR SKIES WILL LEAD TO LOW TEMPERATURES IN THE LOWER 30S TONIGHT...ALONG WITH A WIDESPREAD KILLING FREEZE AWAY FROM THE GREAT LAKES. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ006-012>014-019-085-061200- /O.NEW.KBUF.FR.Y.0006.061007T0600Z-061007T1200Z/ /O.CON.KBUF.FR.Y.0005.000000T0000Z-061006T1200Z/ OSWEGO-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...OSWEGO...WARSAW...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 318 AM EDT FRI OCT 6 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. LIGHT WINDS AND CLEARING SKIES WILL LEAD TO LOW TEMPERATURES IN THE LOWER TO MID 30S TONIGHT...AND AREAS OF FROST AWAY FROM LAKES ERIE AND ONTARIO. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ NYZ001>005-010-011-061645- /O.NEW.KBUF.FR.Y.0006.061007T0600Z-061007T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA 318 AM EDT FRI OCT 6 2006 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. LIGHT WINDS AND CLEARING SKIES WILL LEAD TO LOW TEMPERATURES IN THE LOWER TO MID 30S TONIGHT...AND AREAS OF FROST AWAY FROM LAKES ERIE AND ONTARIO. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ JJR
5 follow-up statements
000 WWUS71 KBUF 061141 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 741 AM EDT FRI OCT 6 2006 ...FROST EXPECTED OVER MUCH OF THE AREA TONIGHT... .COOL CANADIAN HIGH PRESSURE CENTERED OVER ONTARIO WILL BUILD SOUTH ACROSS THE AREA TODAY AND TONIGHT. THE HIGH WILL PROVIDE US WITH MAINLY CLEAR SKIES ALONG WITH LIGHT WINDS TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S OVER MOST OF THE REGION TONIGHT...WITH THE EXCEPTION OF AREAS NEAR THE SHORES OF LAKES ERIE AND ONTARIO. ACROSS INTERIOR SECTIONS OF THE WESTERN SOUTHERN TIER AND NORTH COUNTRY...TEMPERATURES ARE LIKELY TO EVEN DIP A FEW DEGREES BELOW THE FREEZING MARK...RESULTING IN A KILLING FREEZE. NYZ007-008-020-021-061600- /O.CAN.KBUF.FR.Y.0005.000000T0000Z-061006T1200Z/ /O.CON.KBUF.FZ.W.0002.061007T0600Z-061007T1200Z/ JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE...OLEAN... WELLSVILLE 741 AM EDT FRI OCT 6 2006 ...FROST ADVISORY IS CANCELLED... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY ORIGINALLY IN EFFECT FOR THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. LIGHT WINDS AND MAINLY CLEAR SKIES WILL LEAD TO LOW TEMPERATURES IN THE LOWER 30S TONIGHT...ALONG WITH A WIDESPREAD KILLING FREEZE AWAY FROM THE GREAT LAKES. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ006-012>014-019-085-061600- /O.CAN.KBUF.FR.Y.0005.000000T0000Z-061006T1200Z/ /O.CON.KBUF.FR.Y.0006.061007T0600Z-061007T1200Z/ OSWEGO-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...OSWEGO...WARSAW...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 741 AM EDT FRI OCT 6 2006 ...FROST ADVISORY IS CANCELLED... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY ORIGINALLY IN EFFECT FOR THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. LIGHT WINDS AND CLEARING SKIES WILL LEAD TO LOW TEMPERATURES IN THE LOWER TO MID 30S TONIGHT...AND AREAS OF FROST AWAY FROM LAKES ERIE AND ONTARIO. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ NYZ001>005-010-011-061600- /O.CON.KBUF.FR.Y.0006.061007T0600Z-061007T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA 741 AM EDT FRI OCT 6 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. LIGHT WINDS AND CLEARING SKIES WILL LEAD TO LOW TEMPERATURES IN THE LOWER TO MID 30S TONIGHT...AND AREAS OF FROST AWAY FROM LAKES ERIE AND ONTARIO. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ JJR
000 WWUS71 KBUF 061528 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1128 AM EDT FRI OCT 6 2006 ...FROST EXPECTED OVER MUCH OF THE AREA TONIGHT... .COOL CANADIAN HIGH PRESSURE CENTERED OVER ONTARIO WILL BUILD SOUTH ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THE HIGH WILL PROVIDE US WITH MAINLY CLEAR SKIES ALONG WITH LIGHT WINDS TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S OVER MOST OF THE REGION TONIGHT...WITH THE EXCEPTION OF AREAS NEAR THE SHORES OF LAKES ERIE AND ONTARIO. ACROSS INTERIOR SECTIONS OF THE WESTERN SOUTHERN TIER AND NORTH COUNTRY...TEMPERATURES ARE LIKELY TO EVEN DIP A FEW DEGREES BELOW THE FREEZING MARK...RESULTING IN A KILLING FREEZE. NYZ007-008-020-021-062330- /O.CON.KBUF.FZ.W.0002.061007T0600Z-061007T1200Z/ JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE...OLEAN... WELLSVILLE 1128 AM EDT FRI OCT 6 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. LIGHT WINDS AND MAINLY CLEAR SKIES WILL LEAD TO LOW TEMPERATURES IN THE LOWER 30S TONIGHT...ALONG WITH A WIDESPREAD KILLING FREEZE AWAY FROM THE GREAT LAKES. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ001>006-010>014-019-085-062330- /O.CON.KBUF.FR.Y.0006.061007T0600Z-061007T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...WARSAW... GENESEO...CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1128 AM EDT FRI OCT 6 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. LIGHT WINDS AND CLEARING SKIES WILL LEAD TO LOW TEMPERATURES IN THE LOWER TO MID 30S TONIGHT...AND AREAS OF FROST AWAY FROM LAKES ERIE AND ONTARIO. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS71 KBUF 061927 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 327 PM EDT FRI OCT 6 2006 ...FROST EXPECTED OVER MUCH OF THE AREA TONIGHT... .COOL CANADIAN HIGH PRESSURE CENTERED OVER ONTARIO WILL BUILD SOUTH ACROSS THE AREA TONIGHT. THE HIGH WILL PROVIDE US WITH CLEAR SKIES ALONG WITH LIGHT WINDS TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S OVER MOST OF THE REGION TONIGHT...WITH THE EXCEPTION OF AREAS NEAR THE SHORES OF LAKES ERIE AND ONTARIO. ACROSS INTERIOR SECTIONS OF THE WESTERN SOUTHERN TIER AND NORTH COUNTRY...TEMPERATURES ARE LIKELY TO EVEN DIP TO AROUND 30 IN SOME OF THE COLDER SPOTS...RESULTING IN A KILLING FREEZE. NYZ007-008-020-021-070330- /O.CON.KBUF.FZ.W.0002.061007T0600Z-061007T1200Z/ JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE...OLEAN... WELLSVILLE 327 PM EDT FRI OCT 6 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. LIGHT WINDS AND CLEAR SKIES WILL LEAD TO LOW TEMPERATURES IN THE LOWER 30S TONIGHT...ALONG WITH A WIDESPREAD KILLING FREEZE AWAY FROM THE GREAT LAKES. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ001>006-010>014-019-085-070330- /O.CON.KBUF.FR.Y.0006.061007T0600Z-061007T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...WARSAW... GENESEO...CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 327 PM EDT FRI OCT 6 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. LIGHT WINDS AND CLEAR SKIES WILL LEAD TO LOW TEMPERATURES IN THE MID 30S TONIGHT...AND AREAS OF FROST AWAY FROM LAKES ERIE AND ONTARIO. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ JJP
000 WWUS71 KBUF 070351 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1151 PM EDT FRI OCT 6 2006 ...FROST EXPECTED OVER MUCH OF THE AREA TONIGHT... .COOL CANADIAN HIGH PRESSURE CENTERED OVER ONTARIO WILL BUILD SOUTH ACROSS THE AREA TONIGHT. THE HIGH WILL PROVIDE US WITH CLEAR SKIES ALONG WITH LIGHT WINDS TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S OVER MOST OF THE REGION TONIGHT...WITH THE EXCEPTION OF AREAS NEAR THE SHORES OF LAKES ERIE AND ONTARIO. ACROSS INTERIOR SECTIONS OF THE WESTERN SOUTHERN TIER AND NORTH COUNTRY...TEMPERATURES ARE LIKELY TO EVEN DIP TO AROUND 30 IN SOME OF THE COLDER SPOTS...RESULTING IN A KILLING FREEZE. NYZ007-008-020-021-071200- /O.CON.KBUF.FZ.W.0002.061007T0600Z-061007T1200Z/ JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE...OLEAN... WELLSVILLE 1151 PM EDT FRI OCT 6 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. LIGHT WINDS AND CLEAR SKIES WILL LEAD TO LOW TEMPERATURES IN THE LOWER 30S TONIGHT...ALONG WITH A WIDESPREAD KILLING FREEZE AWAY FROM THE GREAT LAKES. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ001>006-010>014-019-085-071200- /O.CON.KBUF.FR.Y.0006.061007T0600Z-061007T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...WARSAW... GENESEO...CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1151 PM EDT FRI OCT 6 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. LIGHT WINDS AND CLEAR SKIES WILL LEAD TO LOW TEMPERATURES IN THE MID 30S TONIGHT...AND AREAS OF FROST AWAY FROM LAKES ERIE AND ONTARIO. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS71 KBUF 071227 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 827 AM EDT SAT OCT 7 2006 NYZ007-008-020-021-071330- /O.EXP.KBUF.FZ.W.0002.000000T0000Z-061007T1200Z/ JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE...OLEAN... WELLSVILLE 827 AM EDT SAT OCT 7 2006 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ NYZ001>006-010>014-019-085-071330- /O.EXP.KBUF.FR.Y.0006.000000T0000Z-061007T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...WARSAW... GENESEO...CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 827 AM EDT SAT OCT 7 2006 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ SAGE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at Oct 6, 2:22 AM EDT, 56 minutes earlier.
Area forecast discussion, Oct 6, 2:22 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
222 AM EDT FRI OCT 6 2006
.SHORT TERM /TODAY THROUGH SUNDAY/...
HIGH CLOUDS ASSOCIATED WITH THE UPPER TROF CONTINUE TO MOVE EAST
AND WILL CLEAR THE AREA BY DAYBREAK. THE COOL NORTHEAST FLOW IS
RESULTING IN A BIT OF LAKE EFFECT CLOUDS ALONG THE SOUTHWEST
SHORE OF LAKE ONTARIO HOWEVER EXPECT THESE TO BREAK UP WITH SKIES
BECOMING MOSTLY SUNNY ACROSS THE CWA TODAY.
THE HIGH DOMINATES TONIGHT WITH DRY AIR AND LIGHT WINDS. EXPECT TO
SEE FROST ACROSS MUCH OF THE CWA...IMMEDIATE LAKE SHORES WILL BE
THE EXCEPTION. WITH SUCH IDEAL CONDITIONS ANTICIPATE THE INTERIOR
SECTIONS OF THE WESTERN SOUTHERN TIER (CATTARAGUS AND ALLEGANY
COUNTIES) AND THE NORTH COUNTRY (JEFFERSON AND LEWIS COUNTIES)
WILL SEE TEMPS DROP BELOW FREEZING. WILL ISSUE FREEZE WARNINGS FOR
THE FOUR ABOVE MENTIONED COUNTIES AND FROST ADVISORIES ELSEWHERE.
THE HIGH REMAINS IN CONTROL THROUGH THE WEEKEND WITH A DRY
FORECAST RIGHT THROUGH THE START OF NEXT WEEK.
AFTER THE CHILLY TEMPERATURES OVERNIGHT TONIGHT...EXPECT TO SEE
A MODERATING TREND WITH TEMPS RISING INTO THE LOW 60S ON SATURDAY
AND THEN INTO THE UPPER 60S TO LOW 70S ON SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE MEDIUM RANGE MODELS AND HPC GUIDANCE ARE INDICATING THIS WILL BE
A RATHER TRANSITIONAL PERIOD. RIDGE WILL REMAIN IN PLACE AT THE
START OF THE PERIOD WITH A TRANSITION TO A MORE ZONAL FLOW DURING
THE MONDAY AND TUESDAY TIME FRAME...THEN TO A BROAD SOUTHWEST FLOW
ALOFT AS A VERY ANOMALOUSLY DEEP TROUGH AND VORTEX DROPS DOWN INTO
THE UPPER MISSISSIPPI VALLEY/WESTERN GREAT LAKES BY THE END OF THE
PERIOD.
SOME DETAILS...LOOKS AS IF THE SURFACE RIDGE WILL BE SHIFTING SOUTH
OFF THE AREA AT THE START OF THE PERIOD AS WEAK COLD FRONT DROPS
ACROSS THE LOWER GREAT LAKES DURING THE DAY ON MONDAY. THIS FRONT
LOOKS TO BE MOISTURE STARVED AS EAST-WEST SURFACE RIDGE HAS GULF
MOISTURE COMPLETELY CUT OFF. PROBABLY LOOKING AT SLIGHT CHANCE
PROBABILITIES AT BEST WITH ONLY LIMITED LOW LEVEL CONVERGENCE AND
UPPER LEVEL SUPPORT ASSOCIATED WITH THE FRONT
CANADIAN HIGH PRESSURE REESTABLISHES ACROSS THE GREAT LAKES BEHIND
THE FRONT FOR TUESDAY...BEFORE THE HIGH SHIFTS EAST INTO THE NEW
ENGLAND STATE AND THE CANADIAN MARITIMES DURING WEDNESDAY. THIS
SHOULD ALLOW AN INFLUX OF GULF MOISTURE NORTHWARD INTO THE AREA
AHEAD APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COLD
FRONT DROPPING INTO THE NORTH CENTRAL PORTION OF THE COUNTRY. MREF
ENSEMBLES ALONG WITH HPC GUIDANCE SUGGESTING CHANCE PROBABILITIES
DURING WEDNESDAY ASSOCIATED WITH THIS INFLUX OF MOISTURE AND WEAK
UPPER SHORTWAVE LIFTING ACROSS THE AREA.
COULD BE LOOKING AT AN EVEN BETTER CHANCE FOR PRECIPITATION ACROSS
THE AREA DURING THE DAY THURSDAY AS THE FRONTAL BOUNDARY INCHES A
LITTLE CLOSER AND EVEN DEEPER MOISTURE IS ADVECTED NORTHWARD.
AS FAR AS TEMPERATURES GO...NEARLY ALL MEDIUM RANGE GUIDANCE IS
SUGGESTING AT OR SLIGHTLY BELOW NORMAL TEMPERATURES FOR MOST OF THE
PERIOD. THE TRANSITION TO A BROAD SOUTHWEST FLOW ALOFT AND SOUTHERLY
SURFACE FLOW BEHIND DEPARTING HIGH COULD GET TEMPERATURES ABOVE
NORMAL BY THE END OF THE PERIOD.
&&
.AVIATION...
DUE TO SOME LAKE EFFECT CLOUDS OFF OF LAKE ONTARIO...WELL SEE
OCCASIONAL 3500-4000 FT CIGS IN THE KBUF-KIAG-KROC CORRIDOR THROUGH
14Z. OTHERWISE...VFR CONDITIONS/UNLIMITED CIGS WILL BE THE GENERAL
RULE THROUGHOUT THE FORECAST PERIOD...AS HIGH PRESSURE BUILDS INTO
THE AREA FROM THE NORTH.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY FOR NYZ006>008-012>014-019>021-085 UNTIL 8 AM
FRIDAY.
FREEZE WARNING FOR NYZ007-008-020-021 FROM 2 AM SATURDAY TO 8
AM SATURDAY.
FROST ADVISORY FOR NYZ001>006-010>014-019-085 FROM 2 AM
SATURDAY TO 8 AM SATURDAY.
MARINE...NONE.
&&
SHORT TERM...LEVAN
LONG TERM...TMA
AVIATION...JJRHazardous weather outlook, Oct 5, 4:22 AM EDT, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 422 AM EDT THU OCT 5 2006 LEZ020-NYZ006>008-012>014-019>021-085-060830- UPPER NIAGARA RIVER AND BUFFALO HARBOR-OSWEGO-JEFFERSON-LEWIS- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 422 AM EDT THU OCT 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT COOL CANADIAN HIGH PRESSURE OVER THE WESTERN GREAT LAKES WILL BUILD SOUTHEAST ACROSS THE REGION TODAY AND TONIGHT. THIS FEATURE WILL PROVIDE US WITH MAINLY CLEAR SKIES AND LIGHT WINDS TONIGHT... WHICH WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS PARTS OF THE AREA. A FROST ADVISORY IS IN EFFECT AS AREAS OF FROST ARE EXPECTED TO DEVELOP OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010-011-060830- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE- 422 AM EDT THU OCT 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-061-LOZ042>045-062>065-SLZ022-024-060830- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 422 AM EDT THU OCT 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEVAN
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:18 AM EDT | Frost Advisory | BUF | Cayuga, Chautauqua, Erie, Genesee, Livingston, Monroe and 6 more | 29 hr |
Nearby
Freeze Warnings in New York, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.